TRIUMPH OF SPIRIT IN LOVE, NATURE & ART

Posts tagged “Withdrawal from Psychiatric Medications

It’s been a long, hard time since I wrote.  But unlike the bird above I was not alone, thank the Lord. Beloved husband was at my side.  I have thought of many of you and wondered how you’re doing, if you’re still blogging.  Kit, Running Elk, Bert, Paul, Michael, Sue, Palestine Rose, Joshi, Ashley, Didi, Val and so many others.  I check my hundreds of blog emails unread and see you are.  Have not only not been blogging but not reading the blogs either.  Been sick, selling our barn, moving and withdrawing from a major benzodiazepine, Klonopin, a “benzo” as they are called.  My doctor got me addicted to it.  And, while selling the house I took extra because it was so stressful and I had to function no matter how sick I was.  Now I am paying the price.  Withdrawal is at a snail’s pace and fraught with physical and psychological symptoms.  It seems futile to be angry with my doctor.  He didn’t force it down my throat but he did dispense a very dangerous drug.  This is one of the seldom talked about pitfalls of being mentally ill.

The house is finally sold and all the headaches with it.  We will miss the nature and our home in the depths of it.  I have lost my inspiration.  My muse.  Pictures were everywhere.  Now in New York City there is so much stimulation I cannot even see images to capture.  But in many ways it is  good to be here.  Although I remain sick and sick at heart with what is happening to our country, even so, my husband and I are blessed to have each other.  But today, with the March for Our Lives, I finally have new hope.  Perhaps the new generation can succeed at peace where we have failed.  Perhaps the world can stop destroying itself.

And finally now, at last, I can find time now to look within.  I continue to follow Sadhguru and his Inner Engineering.  That is my priority now.  So I don’t know if I can go back to blogging as I used to.  Inspiration is at zero.  But at least I hope to visit sites now and again. Let me take this opportunity to say hello and happy Spring to all of you!


Trying to Write Again

No words.  No photos.  Fractured mind/body of Akathisia.

Faulty connection to God.  Weak link to Mooji.

It’s been awhile.

Forgive me if I have neglected your posts.  Cannot process lots of meaning.  Losing cognitive functioning.

Medication change.  In the last months of withdrawal. Finally totally off the blasted Zyprexa.   A  psych med.  Heavy duty antipsychotic on for 15 + years.  Sick from withdrawal and from increased dose of another antipsychotic been on 40 years.   Almost daily panic attacks and lots and lots of migraines.  Nausea.  Anxiety ad infinitum.

When will strength/creativity/spirituality return?

Better question…WILL it return?

There are far, far worse things.  Two blogging friends I hold in my heart, very sick, with serious stuff.

Better psych meds needed.  No, no, no!  Needing psych meds NOT a sign of weakness.  Unmedicated Bipolar 1 can be fatal.

Yes, fatal.
Poetry a memory.  Beauty ignored.  Even my refuge, Nature, cannot inspire.
Will figure this out with Doc.  Hope to figure it out with Doc.
Hope is hard to find.
Namaste.
Love still there.
The most important thing.

Send to all.


A Medical Warning to the Medicated– Trigger warnings

We who are mentally ill are at the mercy of our psychiatrists.  They throw pills at us hoping to help us.  Okay, to be fair, some pills DO work.  At one point in my life, they kept me out of the mental hospital.  But sometimes they don’t.  I have been ailing for months and my general practitioner could not find anything wrong despite constant low grade fever, three or four migraines a week, faintness and dizziness.  He never called me a hypochondriac.  The thermometer did not lie.  But I felt he thought me a complaining nuisance.  My psychiatrist was mystified!  He should not have been.

Miraculously, for some reason, out of the blue, I remembered years ago, when the psychiatrist first put me on Zyprexa, never being more sick so often than when I went on it.  I googled “Zyprexa side effects” and found fever, faintness and dizziness as side effects, especially when combined with other drugs I am taking, prescribed by said psychiatrist.

Zyprexa IS a miracle drug psychologically.  It DID help me over come much, but definitely not all, anxiety.  It DID stabilize my moods better than anything before since I cannot take typical mood stabilizers.  Recently, though, the physical symptoms have been taking a toll on my life.  I have found it hard to keep up friendships.  I became housebound due to feeling ill.  I found it hard to keep up with the blog and haven’t been posting like I used to, nor able to read nearly as many posts of people I love to follow.  Maybe some of you noticed.   Maybe not.  In desperation I finally told my psychiatrist that I wanted to get off Zyprexa.  He was all for it due to side effects of serious weight gain and a propensity towards diabetes.  Why had he not told me to get off it before???

Well, two days into withdrawal, I am nauseous and have flu-like dizziness and weakness.   And I am nursing a husband who has bronchitis.  I have started the withdrawal and intend to try to continue.  Trying to figure out just what was going on, I googled “Zyprexa withdrawal.”  Guess what?  Flu-like symptoms, nausea, vomiting, dizziness, all for an indefinite length of time.  I only decreased the dosage by one half a pill, 1 measly milligram, and am having this hard of a time.  I will have to go through this again when I decrease the other half dose.

Why don’t doctors know about ALL the side effects of the pills they prescribe???  And why don’t they warn the patients of the withdrawal possibilities???  I have been on Zyprexa for 10 or so years.  So this will be heavy duty withdrawal.

We who are mentally ill must suffer not only symptoms but the opprobrium of our friends, doctors and all who come in contact with us.  It is not just the mental illness we suffer from but side effects from the medications as well.

In part, I blame myself.  I should have been more informed.  I should have questioned the doctors.  I should have googled symptoms earlier.  I should not have blindly trusted my psychiatrist.  I should have remembered back to a time when I had health.  But I didn’t.

A warning to all those Schizophrenics and Bipolars out there or anyone else whose doctor is thinking of putting them on Zyprexa, MAKE AN INFORMED DECISION!  Discuss the costs and the benefits, not just the benefits.

And if you are on Zyprexa and want to go off it, tell your doctor first!!!  Don’t do it on your own!!!  Abrupt withdrawal can be fatal.  Yes, fatal, as in dead.

And to my followers, I am sincerely sorry for not always responding, visiting or reading your posts over the past few months.  Have no idea how this is going to play out but it has to be.  I will do what I can.

Love always,

Ellen